Hail, Jackson
- When
- April 28, 4:55 PM CST
- Where
- Jackson County, Rosalie
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.700, -85.883
Quarter size hail was reported between Rosalie and Flat Rock in eastern Jackson County.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 28, 2:00 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT SUN APR 28 2002 MID/UPPER LEVEL FLAT RIDGE MIGRATES WESTWARD THROUGH 60 HRS AND ALLOWS UPPER FLOW TO BECOME NW ACROSS THE FORECAST AREA. SERIES OF SHORT WAVE TROUGHS ROTATE AROUND THE TOP OF THE RIDGE THROUGH TUESDAY. THIS FLAT RIDGE RETREATS A TAD SOUTH INTO THE EXTENDED...AND AGREE WITH PREVIOUS FORECASTER THAT CHANCES LOOK BETTER FOR RAIN AND THUNDERSTORMS WED NIGHT THROUGH FRIDAY. CAN GEM/ECMWF/AVN ALL PUSH FRONT THROUGH ENTIRE AREA BY FRI TIME FRAME. SURFACE PATTERN EVOLVES SIMILAR TO PREVIOUS WEEKS ACTIVITY BUT WITH A FEW CHANGES. STRONG LOW PRESSURE SYSTEM MOVES UP THROUGH PA THIS AFTERNOON AND SWINGS A COLD FRONT INTO THE REGION. SHORT RANGE MODELS IN CLOSER AGREEMENT TODAY...BRINGING FRONT INTO TN VLY BY 00Z...AND STALLING THE BOUNDARY IN S AL MON AFTERNOON/EVENING. BOUNDARY RETURNS NORTHWARD TUESDAY AS WARM FRONT...WITH AIRMASS AREAWIDE BECOMING MOIST AND UNSTABLE AGAIN. MODELS DIFFER ON PLACEMENT OF FRONTAL BOUNDARIES BEYOND TUESDAY. SHORT WAVE MOVES ACROSS AREA SAME TIME FRAME AS WARM FRONT MOVES NORTHWARD INTO TN VLY TUE....WITH DECENT ISENTROPIC LIFT ON 305K SURFACE...GOOD INSTABILITY AND OMEGA...TSTMS ARE POSSIBLE BUT WILL TRIM BACK MAV POPS A TAD. POPS TONIGHT AND SVR...FRONT MOVES THROUGH NORTHERN ALABAMA TONIGHT. LARGE SCALE ASCENT/UPPER SUPPORT NOT REAL STRONG...BUT GOOD BAROCLINIC ZONE/INSTABILITY WILL LEAD SLGT CHC/CHC POPS. WILL MENTION EVENING ONLY TN VLY. MODEL SOUNDINGS INDICATE POTENTIAL FOR HAIL AND DOWNBURST IF STORMS DEVELOP IN THE TN VLY...AND SOME ROTATION. WILL MONITOR THIS SITUATION CLOSELY. MODEL TEMP GUIDANCE RUNNING FAIRLY CLOSE...THEREFORE WILL REMAIN CLOSE AS IT AGREES WITH ONGOING FORECAST. PRELIM NUMBERS... HSV BB 055/076 056/081 065 753-143 BHM BE 060/079 058/084 067 7522232 MGM BE 065/084 060/087 067 7512231 .BHM...NONE.
ALZ001>050-281900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT SUN APR 28 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A COLD FRONT WILL APPROACH NORTHWEST ALABAMA THIS EVENING AND SLOWLY MOVE INTO THE STATE OVERNIGHT. THE FRONT WILL STALL OVER SOUTHERN ALABAMA BY MONDAY AFTERNOON. AHEAD OF THIS COLD FRONT...THE ATMOSPHERE REMAINS MOIST AND WILL BECOME UNSTABLE DURING THE PEAK HEATING THIS AFTERNOON. A FEW THUNDERSTORMS MAY DEVELOP IN THE VICINITY OF THIS FRONT...WITH THE BEST CHANCE OF DEVELOPMENT ACROSS THE TENNESSEE VALLEY REGION OF NORTH ALABAMA. ANY STORMS THAT DO DEVELOP COULD BE STRONG...WITH THE MAIN THREAT BEING DAMAGING WINDS AND HAIL. THE BEST TIME FOR THUNDERSTORMS TO DEVELOP WILL BE MID AFTERNOON THROUGH EARLY EVENING. IN SOUTH CENTRAL ALABAMA...NO THUNDERSTORMS ARE FORECAST TODAY. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS ACROSS THE TENNESSEE VALLEY SHOULD MONITOR THE LATEST WEATHER CONDITIONS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail was reported between Rosalie and Flat Rock in eastern Jackson County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292917.